Reach Us +44 1904 929220

Abstract

A Case of Ifosfamide Encephalopathy and its Literature Review

Ifosfamide is a cytostatic drug commonly used in chemotherapy. One of the common adverse effects resulting from the treatment with ifosfamide is encephalopathy. Here we describe the case of a male patient was diagnosed of acute lymphoblastic leukemia. He had gone through chemotherapy six times, and achieved complete remission. On the second day of the seventh HR-2 regimen chemo treatment (0.5 g, 2.5 g, or 2 g methotrexate, 4 mg vindesine, 0.8 mg ifosfamide, Q12 h), he had convulsion and became unconscious. The epileptic symptoms are considered to be ifosfamide encephalopathy. According to the case report and the review of the relevant literature information demonstrated that any chemo regimens containing ifosfamide can not only lead to bone marrow inhibition and nephrotoxicity, but possible development of ifosfamide encephalopathy. Furthermore, risk factors that might induce ifosfamide encephalopathy should be avoided or eliminated as much as possible.


Author(s):

Qiao-Ling Gong, Pei Fen-Ma and Ye Chai



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+
Flyer image

Abstracted/Indexed in

  • Index Copernicus
  • Google Scholar
  • Cosmos IF
  • Directory of Research Journal Indexing (DRJI)
  • WorldCat
  • Secret Search Engine Labs